MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOCRYL INTSCR 8X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US BIOCRYL INTSCR 8X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Model Number 231710
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during the anterior cruciate ligament surgery, it was observed that the anchor broke upon insertion.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : complaint description: anchor breakage.It was reported that during the alc surgery,when insert the anchor, the anchor was damaged as the photo shows.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.Investigation summary: the device was received and inspected.Upon visual inspection, the anchor was found to be broken into pieces and one of the broken pieces was received.The complaint is confirmed.There was blood spot on the received anchor which indicates that the anchor was used.No definitive root cause could be determined; however, it is likely that the device experienced excessive force.A manufacturing record evaluation was performed for the finished device lot number 1l76646, and no non-conformances were identified; therefore, there is no evidence of manufacturing anomalies on the records reviewed.At this time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10207018
Report Number1221934-2020-01685
Device Sequence Number2121308
Product Code MAI
UDI-Device Identifier10886705010608
UDI-Public10886705010608
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number231710
Device Catalogue Number231710
Device Lot Number1L76646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer07/06/2020
07/08/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/07/2020
07/10/2020
Patient Sequence Number1